Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 10, NWS Las Vegas, NV

February 23, 2013Esmeralda County, Nye County, Nevada; San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Feb 23, 2013, 8:39 AM PST for Esmeralda County, Nye County, Nevada; San Bernardino County, California; Mohave County, Arizona. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2013, 8:39 AM PST (16:39 UTC)
Expired
Feb 24, 2013, 6:00 PM PST
In force
33 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 141 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 4.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2659 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WWUS75 KVEF 231639
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
839 AM PST SAT FEB 23 2013

...GUSTY NORTH WINDS AND LOCALIZED BLOWING DUST TODAY...

.A COLD FRONT OVER CENTRAL NEVADA WILL SWEEP SOUTH THROUGH SOUTH
CENTRAL NEVADA AND NORTHERN INYO COUNTY TODAY. NORTH WIND GUSTS AROUND
50 MPH ARE POSSIBLE WHICH WILL CREATE LOCALIZED AREAS OF BLOWING
DUST. 

CAZ520-NVZ014-240045-
/O.NEW.KVEF.WI.Y.0010.130223T1639Z-130224T0600Z/
OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
839 AM PST SAT FEB 23 2013

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA...CENTRAL NYE AND THE OWENS VALLEY...WHICH
IS IN EFFECT UNTIL 10 PM PST THIS EVENING.

* WINDS: NORTH WIND 25 TO 35 WITH GUSTS AROUND 50 MPH.

* TIMING: WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON
  HOURS...BEFORE TAPERING OFF THIS EVENING.

* LOCATIONS: DYER...GOLDFIELD...BISHOP...NEVADA NATIONAL SECURITY
  SITE...HIGHWAYS 95...395 AND STATE ROUTES 264 AND 266 IN
  ESMERALDA COUNTY.

* IMPACTS: BLOWING DUST OFF AREA DRY LAKE BEDS COULD QUICKLY
  REDUCE THE VISIBILITY TO LESS THAN ONE MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
319 
WWUS75 KVEF 231946
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1146 AM PST SAT FEB 23 2013

...GUSTY WINDS AND LOCALIZED AREAS OF BLOWING DUST TODAY...

.A COLD FRONT OVER SOUTH CENTRAL NEVADA WILL SWEEP SOUTH THROUGH
SOUTHERN NEVADA AND THE MOJAVE DESERT THIS AFTERNOON AND EVENING. NORTH
WIND GUSTS AROUND 50 MPH ARE POSSIBLE NEAR THE COLD FRONT...WHILE
STRONG WEST WINDS WILL OCCUR ACROSS THE WESTERN MOJAVE DESERT. THE
WINDS WILL CREATE LOCALIZED AREAS OF BLOWING DUST.

AZZ002-036-CAZ527-NVZ021-240300-
/O.EXB.KVEF.WI.Y.0010.130224T0200Z-130225T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
1146 AM PST SAT FEB 23 2013 /1246 PM MST SAT FEB 23 2013/

...WIND ADVISORY IN EFFECT FROM 6 PM PST /7 PM MST/ THIS EVENING TO
6 PM PST /7 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO
RIVER VALLEY...WHICH IS IN EFFECT FROM 6 PM PST /7 PM MST/ THIS
EVENING TO 6 PM PST /7 PM MST/ SUNDAY.

* WINDS: NORTH WIND 25 TO 35 WITH GUSTS AROUND 50 MPH.

* TIMING: WINDS WILL INCREASE EARLY THIS EVENING ACROSS THE LAKE
  MEAD NATIONAL RECREATION AREA...THEN SPREAD SOUTH TOWARD
  BULLHEAD CITY AND LAKE HAVASU CITY BY LATE EVENING. THE WINDS
  MAY DIMINISH SOME OVERNIGHT BUT WILL ONCE AGAIN INCREASE SUNDAY
  MORNING...BEFORE TAPERING OFF SUNDAY EVENING.

* LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...BULLHEAD
  CITY...LAUGHLIN...NEEDLES AND LAKE HAVASU CITY. HIGHWAY 93 AT
  THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN AND
  INTERSTATE 40.

* IMPACTS: STRONG CROSS WINDS POSSIBLE ON HIGHWAY 93 AT THE HOOVER
  DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN AND INTERSTATE 40.

  BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN
  VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF
  LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH
  MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID
  THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ523-240200-
/O.EXB.KVEF.WI.Y.0010.000000T0000Z-130224T0200Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
1146 AM PST SAT FEB 23 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT UNTIL
6 PM PST THIS EVENING.

* WINDS: WEST WIND 25 TO 35 WITH GUSTS AROUND 50 MPH.

* TIMING: WINDS WILL CONTINUE THROUGH THE AFTERNOON...BEFORE
  TAPERING OFF THIS EVENING.

* LOCATIONS: BARSTOW...DAGGETT...YERMO...INTERSTATE 40 AND 15.

* IMPACTS: BLOWING DUST OR SAND COULD QUICKLY REDUCE THE
  VISIBILITY TO LESS THAN ONE MILE AT TIMES. STRONG CROSS WINDS
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ520-NVZ014-240300-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-130224T0600Z/
OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1146 AM PST SAT FEB 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
ESMERALDA...CENTRAL NYE AND THE OWENS VALLEY.

* WINDS: NORTH WIND 25 TO 35 WITH GUSTS AROUND 50 MPH.

* TIMING: WINDS WILL CONTINUE THROUGH THE AFTERNOON...BEFORE
  TAPERING OFF THIS EVENING.

* LOCATIONS: DYER...GOLDFIELD...BISHOP...NEVADA NATIONAL 
  SECURITY SITE...HIGHWAYS 95...395 AND STATE ROUTES 264 AND 
  266 IN ESMERALDA COUNTY.

* IMPACTS: BLOWING DUST OFF AREA DRY LAKE BEDS COULD QUICKLY 
  REDUCE THE VISIBILITY TO LESS THAN ONE MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

PIERCE
007 
WWUS75 KVEF 240158
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
558 PM PST SAT FEB 23 2013

.A COLD FRONT WILL SWEEP ACROSS SOUTHERN NEVADA AND THE MOJAVE
DESERT THIS EVENING. NORTH WIND GUSTS AROUND 50 MPH ARE POSSIBLE
NEAR THE COLD FRONT. THE WINDS WILL CREATE LOCALIZED AREAS OF
BLOWING DUST.

CAZ523-240300-
/O.EXP.KVEF.WI.Y.0010.000000T0000Z-130224T0200Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
558 PM PST SAT FEB 23 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING FOR THE
WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. WEST WINDS
DECREASED TO LESS THAN 40 MPH LATE THIS AFTERNOON ACROSS BARSTOW
AND AREAS NORTH OF I-15 AND I-40. WINDS WILL SHIFT AND BLOW FROM
THE NORTH THIS EVENING AND OVERNIGHT WITH GUSTS GENERALLY BETWEEN
25 AND 35 MPH.

$$

CAZ520-NVZ014-240600-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-130224T0600Z/
OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
558 PM PST SAT FEB 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
ESMERALDA COUNTY AND CENTRAL NYE COUNTIES IN NEVADA AND THE OWENS
VALLEY IN CALIFORNIA.

* WINDS: NORTH WIND 25 TO 35 WITH GUSTS AROUND 50 MPH.

* TIMING: STRONG WINDS GUSTS WILL TAPER OFF LATE THIS EVENING.

* LOCATIONS: DYER...GOLDFIELD...BISHOP...NEVADA NATIONAL 
  SECURITY SITE...HIGHWAYS 95...395 AND STATE ROUTES 264 AND 
  266 IN ESMERALDA COUNTY.

* IMPACTS: BLOWING DUST OFF AREA DRY LAKE BEDS COULD QUICKLY 
  REDUCE THE VISIBILITY TO LESS THAN ONE MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY
HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS. USE EXTRA
CAUTION.

&&

$$

AZZ002-036-CAZ527-NVZ021-240630-
/O.CON.KVEF.WI.Y.0010.130224T0200Z-130225T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
558 PM PST SAT FEB 23 2013 /658 PM MST SAT FEB 23 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ SUNDAY
FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY.

* WINDS: NORTH WIND 25 TO 35 WITH GUSTS BETWEEN 40 AND 50 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING ACROSS THE LAKE MEAD
  NATIONAL RECREATION AREA...THEN SPREAD SOUTH TOWARD BULLHEAD
  CITY AND LAKE HAVASU CITY BY LATE EVENING. THE WINDS MAY
  DIMINISH SOME OVERNIGHT BUT WILL ONCE AGAIN INCREASE SUNDAY
  MORNING AND PERSIST THROUGH THE DAY...BEFORE TAPERING OFF SUNDAY
  EVENING.

* LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...BULLHEAD 
  CITY... LAUGHLIN...NEEDLES AND LAKE HAVASU CITY. HIGHWAY 93 
  AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN 
  AND INTERSTATE 40. 

* IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND
  HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
  SMALLER CRAFT. STRONG CROSS WINDS POSSIBLE ON HIGHWAY 93 AT THE
  HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN AND
  INTERSTATE 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN
VENTURING ONTO AREA LAKES.  FOR YOUR PERSONAL SAFETY...AVOID
THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.
DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY
HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS. USE EXTRA
CAUTION.

&&

$$

JA
637 
WWUS75 KVEF 240556
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
956 PM PST SAT FEB 23 2013

CAZ520-NVZ014-240700-
/O.EXP.KVEF.WI.Y.0010.000000T0000Z-130224T0600Z/
OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
956 PM PST SAT FEB 23 2013

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR
ESMERALDA COUNTY...CENTRAL NYE COUNTY AND THE OWENS VALLEY IN
CALIFORNIA.

NORTH WINDS HAVE DECREASED THIS EVENING BUT GUSTS WILL GENERALLY
REMAIN BETWEEN 25 AND 35 MPH OVERNIGHT THROUGH SUNDAY.

$$

AZZ002-036-CAZ527-NVZ021-241200-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-130225T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
956 PM PST SAT FEB 23 2013 /1056 PM MST SAT FEB 23 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ SUNDAY
FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER
VALLEY.

* WINDS: NORTH WIND 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH.

* TIMING: WIND SPEEDS WILL BE FAIRLY STEADY OVERNIGHT BUT WILL
  INCREASE SUNDAY MORNING AND PERSIST THROUGH THE DAY...BEFORE
  TAPERING OFF SUNDAY EVENING.

* LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...BULLHEAD 
  CITY... LAUGHLIN...NEEDLES AND LAKE HAVASU CITY. HIGHWAY 93 
  AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN 
  AND INTERSTATE 40.

* IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND 
  HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR 
  SWAMP SMALLER CRAFT. STRONG CROSS WINDS POSSIBLE ON HIGHWAY 
  93 AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT 
  LAUGHLIN AND INTERSTATE 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN
VENTURING ONTO AREA LAKES.  FOR YOUR PERSONAL SAFETY...AVOID THE
OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. DRIVERS
OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE
VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST-WEST ROADS. USE EXTRA CAUTION.

&&

$$
922 
WWUS75 KVEF 241215
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
415 AM PST SUN FEB 24 2013

AZZ002-036-CAZ527-NVZ021-242015-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-130225T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
415 AM PST SUN FEB 24 2013 /515 AM MST SUN FEB 24 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER
VALLEY.
. 

* WINDS: NORTH WIND 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. 

* TIMING: WIND SPEEDS WILL INCREASE THIS MORNING AND PERSIST
  THROUGH THE DAY...BEFORE TAPERING OFF THIS EVENING.

* LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...BULLHEAD 
  CITY... LAUGHLIN...NEEDLES AND LAKE HAVASU CITY. HIGHWAY 93 
  AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN 
  AND INTERSTATE 40.

* IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND 
  HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR 
  SWAMP SMALLER CRAFT. STRONG CROSS WINDS POSSIBLE ON HIGHWAY 
  93 AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT 
  LAUGHLIN AND INTERSTATE 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN
VENTURING ONTO AREA LAKES.  FOR YOUR PERSONAL SAFETY...AVOID THE
OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. DRIVERS
OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE
VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST-WEST ROADS. USE EXTRA CAUTION.

&&

$$
214 
WWUS75 KVEF 241952
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1152 AM PST SUN FEB 24 2013

AZZ002-036-CAZ527-NVZ021-250200-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-130225T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
1152 AM PST SUN FEB 24 2013 /1252 PM MST SUN FEB 24 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO
RIVER VALLEY.

* WINDS: NORTH WIND 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. 

* TIMING: WIND SPEEDS WILL PERSIST THROUGH THE DAY...BEFORE
  TAPERING OFF THIS EVENING.

* LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...BULLHEAD 
  CITY... LAUGHLIN...NEEDLES AND LAKE HAVASU CITY. HIGHWAY 93 
  AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN 
  AND INTERSTATE 40.

* IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND
  HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
  SMALLER CRAFT. DANGEROUS CROSS WINDS FOR HIGH-PROFILE VEHICLES
  POSSIBLE ON HIGHWAY 93 AT THE HOOVER DAM BYPASS BRIDGE...AS WELL
  AS COLORADO RIVER CROSSINGS AT HIGHWAYS 68 AND 163 AT LAUGHLIN
  AND INTERSTATE 40 NEAR TOPOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN
VENTURING ONTO AREA LAKES.  FOR YOUR PERSONAL SAFETY...AVOID THE
OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. DRIVERS
OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE
VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST-WEST ROADS. USE EXTRA CAUTION.

&&

$$

PIERCE
095 
WWUS75 KVEF 250139
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
539 PM PST SUN FEB 24 2013

AZZ002-036-CAZ527-NVZ021-250245-
/O.EXP.KVEF.WI.Y.0010.000000T0000Z-130225T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
539 PM PST SUN FEB 24 2013 /639 PM MST SUN FEB 24 2013/

...WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING
FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY.
NORTH WINDS WILL CONTINUE TO DIMINISH THIS EVENING THEN SPEEDS
WILL SETTLE BETWEEN 10 AND 20 MPH OVERNIGHT.

$$

JA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 23, 6:44 AM PST, 1 hour 55 minutes earlier.

Area forecast discussion, Feb 23, 6:44 AM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
644 AM PST SAT FEB 23 2013

.SYNOPSIS...A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA THIS
AFTERNOON AND EVENING...RESULTING IN INCREASED NORTHERLY WINDS AND
COOLER TEMPERATURES TONIGHT AND SUNDAY. ANOTHER WEAK SYSTEM WILL
PUSH ACROSS THE REGION LATE MONDAY INTO TUESDAY BEFORE A RIDGE OF
HIGH PRESSURE ALLOWS TEMPERATURES TO CLIMB ABOVE NORMAL BY LATE NEXT
WEEK.
&&

.UPDATE...QUICK UPDATE TO INCREASE SKY COVERAGE ACROSS THE AREA AS
A BIT MORE HIGH CLOUD COVER HAS DEVELOPED THAN ANTICIPATED
EARLIER. THE COLD FRONT CONTINUE TO PUSH SOUTHEAST ACROSS CENTRAL
NEVADA THIS MORNING AND SHOULD ENTER THE CWA IN ESMERALDA COUNTY
IN THE NEXT HOUR OR SO. WINDS BEHIND THE FRONT HAVE GENERALLY BEEN
IN THE 10-20 KT RANGE WITH GUSTS TO 20-30 KTS. HOWEVER A GUST TO
53 MPH WAS RECORDED AT EUREKA ROUGHLY AN HOUR AGO AS THE FRONT
PASSED. WILL HOLD OFF ON ISSUING ANY WIND PRODUCTS AT THIS
TIME...BUT WILL ISSUE A NOWCAST FOR OUR NORTHERN ZONES AND
CONTINUE TO MONITOR.
&&

.PREV DISCUSSION...
339 AM PST SAT FEB 23 2013

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...LATEST SATELLITE LOOPS
SHOWED AN AREA OF MID AND HIGH LEVEL CLOUDS MOVING SOUTHEAST ACROSS
THE SOUTHERN GREAT BASIN. THESE CLOUDS HAVE FORMED IN ADVANCE OF A
SHORTWAVE DISTURBANCE THAT WILL PUSH A COLD FRONT ACROSS THE
FORECAST AREA THIS AFTERNOON AND EVENING. AS OF 09Z THIS MORNING THE
FRONT WAS JUST ENTERING THE NORTHWEST CORNER OF NEVADA AND IS
EXPECTED TO REACH THE NORTHERN FRINGES OF THE FORECAST AREA AROUND
15Z. THE FRONT WILL CONTINUE TO PUSH SOUTHEAST...REACHING THE LAS
VEGAS VALLEY AROUND 00Z PLUS OR MINUS AN HOUR THIS EVENING...THEN
FINALLY EXITING THE FORECAST AREA TO THE SOUTH BY 08Z SUNDAY.

AHEAD OF THE FRONT GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED...
ESPECIALLY ACROSS WESTERN SAN BERNARDINO COUNTY...WHERE A BRIEF
PERIOD OF WIND GUSTS TO 35-40 MPH WILL BE POSSIBLE BETWEEN 20Z AND
00Z. CURRENT THINKING IS THAT THE DURATION OF THESE WINDS WILL NOT
BE SUFFICIENT TO WARRANT A WIND ADVISORY. IN ADDITION...GUSTY NORTH
WINDS WILL BE POSSIBLE BEHIND THE FRONT...AGAIN WITH THE POTENTIAL
FOR GUSTS TO 40 MPH. WILL LET THE DAY SHIFT MONITOR TRENDS ACROSS
NORTHERN AND CENTRAL NEVADA BEFORE ISSUING ANY ADVISORIES FOR WINDS
ACROSS ESMERALDA...LINCOLN...CENTRAL NYE...OR NORTHERN CLARK
COUNTIES. AS FOR PRECIPITATION...EXPECTING RAIN AND SNOW TO REMAIN
CONFINED TO THE NORTHERN FRINGES OF THE CWA INCLUDING LINCOLN AND
CENTRAL NYE COUNTIES...POSSIBLY EVEN INTO NORTHERN MOHAVE COUNTY.
ACCUMULATING SNOW WILL LIKELY REMAIN CONFINED TO AREAS ABOVE 4500
FEET...HOWEVER WITH LIMITED MOISTURE AM NOT EXPECTING SIGNIFICANT
ACCUMULATIONS. OTHERWISE JUST EXPECTING SOME SCATTERED/BROKEN MID
AND HIGH LEVEL CLOUDS ACROSS THE AREA TODAY.

THE PRESSURE GRADIENT WILL BE INCREASING AS THIS FRONT PUSHES SOUTH
AND WILL LEAD TO GUSTY NORTHERLY WINDS DOWN THE COLORADO RIVER
VALLEY BY LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. LAKE WIND
ADVISORY OR EVEN A WIND ADVISORY MAY BE NEEDED FOR THIS AREA BUT
WILL LET THE DAY SHIFT HANDLE THIS WITH THE POSSIBILITY OF
ADDITIONAL WIND ADVISORIES TODAY.

TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL...THEN HIGHS
ARE EXPECTED TO DROP 6-8 DEGREES SUNDAY IN THE WAKE OF THE COLD
FRONT THEN BEGIN A SLOW RECOVERY MONDAY AS A SHORTWAVE RIDGE
PASSES OVER THE AREA. ANOTHER WEAK SHORTWAVE WILL PASS TO THE
NORTHEAST OF THE AREA MONDAY NIGHT. THIS FEATURE APPEARS
DRY...ONLY BRINGING A REINFORCING SHOT OF NORTH WINDS TO THE AREA.

.LONG TERM...TUESDAY THROUGH SATURDAY....A FAST MOVING OPEN THROUGH
WILL MOVE THROUGH THE REGION ON WEDNESDAY AND THURSDAY. AT THIS
TIME THE MODELS SEEM TO AGREE THAT THIS SYSTEM WILL NOT BRING ANY
PRECIPITATION TO THE REGION.  THE MAIN IMPACT OF THE MID-WEEK SYSTEM
WILL BE PERIODS OF GUSTY NORTH WIND...PARTICULARLY IN AREAS
SUSCEPTIBLE TO NORTH WINDS SUCH AS THE COLORADO RIVER VALLEY.  THERE
WILL BE A WARMING TREND AT THE END OF THE LONG TERM AS A RIDGE
BUILDS IN TO THE AREA...ALTHOUGH THE ECMWF IS SLIGHTLY SLOWER AT
BRINGING THE RIDGE IN TO THE AREA.
&&

.AVIATION...FOR MCCARRAN...THE MAIN ISSUE FOR MCCARRAN TODAY WILL
BE THE PASSAGE OF A COLD FRONT. GUSTY SOUTHWEST WINDS OF 10 TO 20
KNOTS WILL DEVELOP AROUND 21Z IN ADVANCE OF THE FRONT. THERE WILL
LIKELY BE A BRIEF LULL IN THE WINDS IMMEDIATELY BEFORE FRONTAL
PASSAGE...THE WINDS WILL THEN SHIFT TO THE NORTH AT AROUND 00Z ON
SUNDAY AS THE FRONT ARRIVES AT MCCARRAN. SCATTERED TO BROKEN
CLOUDS AOA 20K FT. NO PRECIPITATION IS EXPECTED AT KLAS TODAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA SATURDAY
MORNING WITH SPEEDS UP TO 25 WITH GUST UP TO 40 KTS IN WESTERN SAN
BERNARDINO COUNTY...INCLUDING KDAG. A COLD FRONT WILL PUSH THROUGH
THE REGION WITH NORTHWEST WINDS WITH GUSTS UP TO 35 KTS BEHIND THE
FRONT. NORTHWEST WINDS WITH GUSTS UP TO 35 KTS WILL CONTINUE DOWN
THE COLORADO RIVER VALLY DURING THE OVERNIGHT HOURS...INCLUDING
KEED. HIGH CLOUDS WILL INCREASE THROUGH SATURDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

WOLCOTT/METZGER

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 23, 5:30 AM PST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
530 AM PST SAT FEB 23 2013

AZZ001>003-036-CAZ519>527-NVZ014>022-240430-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
530 AM PST SAT FEB 23 2013 /630 AM MST SAT FEB 23 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE AREA TODAY RESULTING IN
SCATTERED RAIN AND SNOW SHOWERS MAINLY OVER LINCOLN AND MOHAVE
COUNTIES. LIGHT ACCUMULATIONS POSSIBLE OVER 4500 FEET. WEST TO
SOUTHWEST WINDS WILL INCREASE ACROSS EASTERN SAN BERNARDINO COUNTY
THIS AFTERNOON WITH GUSTS 30 TO 40 MPH POSSIBLE. ELSEWHERE...THE
MAIN IMPACTS WITH THIS SYSTEM WILL BE INCREASED NORTH WINDS
ESPECIALLY IN NORTH WIND PRONE AREAS SUCH AS
ESMERALDA...LINCOLN...AND CENTRAL NYE COUNTIES AS WELL AS THE
COLORADO RIVER VALLEY. A WIND OR LAKE WIND ADVISORY MAY BE NEEDED
TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BREEZY NORTH WINDS WILL CONTINUE ACROSS THE AREA ON SUNDAY
ESPECIALLY ALONG THE LOWER COLORADO RIVER VALLEY. ANOTHER STORM
SYSTEM WILL ACROSS THE AREA ON TUESDAY RESULTING IN ANOTHER ROUND
OF NORTH WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Nevada, 2013Wind Advisories in California, 2013Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.